# SDR 0104239603

- Difficulty date: November 15, 2001
- Submitted: November 19, 2001
- Operation: Air carrier
- Aircraft: N603NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47101
- Aircraft time: 69,456 hours, 65,025 cycles
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Condition: Faulty
- Location: Autopilot Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

THE AIRCRAFT WOULD PORPOISE +-100 FEET DURING CLIMBOUT WITH THE AUTOPILOT ON USING THE THUMB WHEEL.  THE AIRCRAFT WOULD NOT HOLD ALTITUDE IN LEVEL FLIGHT WITH PITCH HOLD SELECTED.  CREW REFUSED TO HAND FLY THE AIRCRAFT AND THE FLIGHT RETURNED TO AN UNEVENTFUL LANDING AT MEM.  MAINTENANCE REPLACED THE PITCH AXIS COMPUTER AND THE AUTOPILOT CONTROL PANEL.  OPERATIONAL CHECK OK.  AIRCRAFT RETURNED TO SERVICE.
